What if I vomit or have diarrhea after taking the combined pill?
If a woman vomits within 2 hours of taking the pill she should take another pill as soon as possible and if she feels well enough. As long as she is not sick again the efficacy of the pill will not be affected. She should continue to take the following pills at the usual hour. For situations like this she can have a back-up package to use whenever it is needed, and this will prevent mixing up the continuity of the days in her current package.
If a woman has had diarrhea for 24 hours then she should consider that day a ‘missed pill day’ and follow the instructions for missed pills.
If she continues to be sick, she should continue the pill but add another barrier method like condoms. She can stop using condoms once she is well and 7 days after the last episode of diarrhea or vomiting (9 days if she is taking estradiol valerate/dienogest pill).47